MU Digital Repository
Logo

Hyperpigmentation of the Skin Following Chloroquine Treatment – Case Series Report

Panamboor, Sabitha and Adhikari, Prabha and Kuruvila, Maria (2005) Hyperpigmentation of the Skin Following Chloroquine Treatment – Case Series Report. Iranian Journal of Pharmacology and Therapeutics, 4 (1). pp. 70-71. ISSN 1735-2657

[img] PDF
pt05015.pdf - Published Version
Restricted to Registered users only

Download (437kB) | Request a copy

Abstract

In this article, we are collectively presenting case reports of 15 patients who developed pigmentary changes of the skin and mucus membrane during the course of chloroquine therapy for connective tissue disorders. These female patients developed hyper pigmentation of the skin, largely on the exposed parts of the body. The pigmentary changes varied from brownish/ grayish/ bluish-black in color, patchy or dif-fuse, intense or mild. The shortest time lag between onset of chloroquine therapy and development of pigmentary changes was 3 months. The patients should be informed about this cosmetically important toxic effect of chloroquine and advised to avoid direct exposure to sunlight.

Item Type: Article
Uncontrolled Keywords: Chloroquine, Hyperpigmentation of skin, Connective tissue disorder
Subjects: Medicine > KMC Mangalore > Pharmacology
Medicine > KMC Mangalore > Dermatology
Medicine > KMC Mangalore > Medicine
Depositing User: KMCMLR User
Date Deposited: 17 Oct 2016 14:42
Last Modified: 17 Oct 2016 14:42
URI: http://eprints.manipal.edu/id/eprint/147190

Actions (login required)

View Item View Item